MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a preface® guiding sheath with multipurpose curve and after the right atrial (ra) cavotricuspid isthmus (cti) ablation, the hemostatic valve was damaged when the qdot catheter was removed, and reverse blood was observed.Blood return only amounted to 'a few drops'.The issue was noted 4 hours after the start of the sheath use, after cti ablation.The issue was resolved by replacing the preface sheath.The hemostatic valve itself was not broken.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 12-sep-2024, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6-nov-2024, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a preface® guiding sheath with multipurpose curve and after the right atrial (ra) cavotricuspid isthmus (cti) ablation, the hemostatic valve was damaged when the qdot catheter was removed, and reverse blood was observed.Blood return only amounted to 'a few drops'.The issue was noted 4 hours after the start of the sheath use, after cti ablation.The issue was resolved by replacing the preface sheath.The hemostatic valve itself was not broken.No patient consequences were reported.Device evaluation details: the product was returned to johnson & johnson medtech for evaluation.It was sent to cordis for further investigation.Visual and dimensional and microscopical analyses of the returned device were performed following johnson & johnson medtech procedures.Visual inspection of the device revealed the brim cap detached.This component was not returned for analysis.No other anomalies were observed.Dimensional inspection was performed, this resulted within specifications.A microscopical inspection did not revealed damages on the hub area.Dhr review: a device history record evaluation was performed for the finished device number 18277327, and no internal actions related to the complaint were found during the review.The hemostatic valve issue reported by the customer was confirmed as brim cap detachment was detected during analysis.The potential cause of the brim cap detached cannot be determined.The product analysis does not suggest that the reported failure could be related to the manufacturing process of the unit.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20182829
Report Number2029046-2024-03013
Device Sequence Number8261465
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public(01)10846835000047(17)261231(10)18277327
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301803M
Device Lot Number18277327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/12/2024
11/06/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/04/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NRG RF TRANSSEPTAL NEEDLE 71CM (BOSTON SCIENTIFIC)
Patient SexUnknown